Sleeping pills stimulate a person to sleep. Those who suffer from insomnia, pop them to get a few hours of sleep. Few of these people become addicted, and need more than one requires, to fall asleep. This one turns to two, and finally, these people need a huge amount to fall asleep. This makes the body tolerant of them, and hence, the person needs a huge quantity to fall asleep. This leads to a sleeping pill overdose. Normally, three or more or any pain killers too, can become life-threatening. Not only this, but the over dosage leads to several side effects too. This article will concentrate on its symptoms and effects.
As a rule, sleeping pills are not good for our body. But when a person has undergone a particularly traumatic incident or is in too much of physical pain, doctors prescribe them so that the person can relax. Taking them when suffering from sleep disorders and under the doctor's guidance, will not lead to an overdose.
However, if they are bought over-the-counter or are taken for a long duration, then they not only stop acting as stimulants for sleep, but they also become very harmful for the person. An important aspect to be remembered is that they will help in getting 7 to 8 hours of sleep. This does not mean that if you want to sleep for 15 hours, you can take two. The more the pills, the less desirable they are to our health.
Symptoms of an Overdose
- Low blood pressure
- Slurred speech
An extra dosage of these tablets, for that matter, overuse of antibiotics too, lead to a lot of harmful side effects. Some of these side effects stay permanently with the person. Some recede over a period of time. Others become life-threatening side effects. Some of the horrifying side effects are:
- Sudden death
- Stopping the blood flow from the heart to the brain
- Health diseases like cancer, heart diseases
- Permanent brain damage
- Liver failure
- Kidney damage
- Regular fluctuations in blood pressures
- Lack of judgment
- Lack of coordination
- Incoherent speech
- Perpetual confusion
- Memory gaps for long periods
- Development of allergies and other reactions
- Slow pulse rate
- Parasomnia (condition where the person is unaware of his/her actions)
These are some of the side effects, which can be permanent. The person suffering from them may go into a coma. Sudden death is also a result of the sleeping pill overdose.
Contrary to the popular belief, these tablets do not help to cure insomnia. Taking too many lead to addictions making the person dependent on them. Addiction recovery is not easy, and this addiction is also very harmful due to the terrible side effects. If you are in a habit of taking a pill every night, take it with care so that you don't end up with an overdose. Drugs and medications need to be taken only based on the doctor's prescriptions. If you show any of the above symptoms, take immediate medical help.
Disclaimer: This SleepHearty article is for informative purposes only, and should not be used as a replacement for expert medical advice.